How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

My 4 year old son was diagnosed with scarlet fever 5 weeks

Customer Question

My 4 year old son was diagnosed with scarlet fever 5 weeks ago, after ten days of antibiotics he then developed what appeared to be a much deeper red rash, the rash wasn't painful according to him. We sought more advise and was told he had strep A. He had another ten days of penicillin. Throughout the period he has had a sore throat and one of his tonsils is enlarged. He finished his last dose of antibiotics 3 days ago and in the last 24 hours his rash has returned, it's in the exact same place as it was when diagnosed with strep A, should we be worried it's returned? or will it take time to completely go away? We are unsure what strep a is and what long term effects there are. will the rash go?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 2 years ago.
Dr. P. Jyoti :

I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.

Dr. P. Jyoti :

Hello would you like to chat on this? Scroll down to see my messages as they may not be visible till you scroll. Please type into your message box and press 'enter' or 'reply' to send the message so that we can have a live chat.

Dr. P. Jyoti :

Is there any swelling of the face or in that region?

Dr. P. Jyoti :

Please type your response and press 'enter' or 'reply' to send your message so that we can chat.

Dr. P. Jyoti :

hello I was trying to chat live with you but this does not seem to be working. I am now switching to the Q&A mode. Please hold on while I type out your answer. Do not rate now though the system may prompt you. I will be back with your answer in a couple of minutes.

Expert:  Dr. P. Jyoti replied 2 years ago.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information.

What happens now?

If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
Expert:  Dr. P. Jyoti replied 2 years ago.
Hello Gareth,
Strep A is Streptococcus bacilli type A.
It is a common infection of childhood.
Strep A can cause:
Cellulitis and Erysipelas
Impetigo
Scarlet Fever
Severe Strep Infections
Strep Throat
It can have complications of Rheumatic fever, a condition which affects the heart, and Sydenhams chorea, a condition which affects the brain.
But as I said, Strep A infections are very common in childhood and also in adults and these complications are very rare.
The recurrence of the rash might not mean anything and simply a throwback from the earlier infection.
However, it might also mean that the Strep A has not been fully controlled and it is now causing cellulitis or Erysipelas.
Hence you need to consult his doctors for this. Ask specifically about the possibility of Erysipelas and also cellulitis. Ask also about rheumatic fever. You will get a more detailed discussion when you ask informed questions.
Hope this shows you the way forward - wish him good health and a quick recovery.
I trust my answer has helped you gain more knowledge and confidence about your problem and in knowing what to discuss with your doctor.
Please remember to rate my service once you have all the information you need.
If you have any other questions, please ask me – I’ll be happy to respond. Bonus is always welcome -
Thank you!
Dr.P.Jyoti, MD.

Related Medical Questions